amitryptaline side effects

Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • #39324
    chillijava
    Participant

    i am looking for anyones experience with this drug, i am very sensitive to all medications so have to raise my drugs up very slowly, i am now up to 25mg of amitryptaline and i have been on this dose for just over 2 weeks and i must say my nerve pain seems to be a lot better, but i am having a major issue with wjat i think is a side effect from this med, i have been getting an increasingly dry mouth which i know is a known side effect , and that doesnt bother me although its quite severe, the problem is i am also getting a burning tongue and also just underneath the tongue, i am not sure if this is the meds doing or it is something else, i also have a coating on my tongue and fissures which i must say i havent noticed before.
    i cant chew gum because of a tmj problem and i have tried difflam and a dry mouth spray but nothing seems to help and it is making me quite miserable when i should be happy that my nerve pain is so much better.
    i also last weeks sucked lots of mints and barley sugar sweets and i wondered if these had my tongue sore but i wouldnt have thought it would have affected under my tongue.
    i have been to my gp who just said to persevere for a week and see how thing went and if there was no change to reduce my amitryptaline slowly, but i hope it doesnt come to that as i said they are working.
    any advice would be good and has anyone had this cause by the meds and if so does it get better with time

    thanks
    andrea

    #39326
    Dave – Kent
    Participant

    I get a dry mouth for a few hours after taking Amitriptyline, and I suck Wrigley’s Extra Mints (the mints, not the chewing gum) They are sugar free so suitable for diabetics, and also better in respect of tooth decay.

    In Chinese medicine a sore tongue is said to sometimes be caused by excess refined sugar, so perhaps it is the mints and barley sugar, in which case the sugar free Wrigley’s might be worth a try, but they can be difficult to find. The only place near me that stocks them is a little Co-Op village shop, so I go there when I’m running out and buy them by the box of 24 packets.

    #39336
    Di
    Participant

    My other medication causes a dry mouth but I also have sjogrens syndrome which gives me dry eyes, ears and mouth. Afraid apart from chewing gum (you could just suck it) I haven’t found anything that helps the mouth. You can get artificial saliva spray from the chemist and if it works, get it on prescription. If you have pets, take great care with anything sugar free that it doesn’t contain xylitol sweetener. It’s lethal for pets.

    #39365
    shomac
    Participant

    Hi, I am on amitriptyline too and get the same side effects as you. I suck mint sweets to take the taste away and use lip balm for my dry lips. As for the fissures, I have used Bonjela before, that may help you. Hope that helps. Let us know how you get on. 🙂 shona

Viewing 4 posts - 1 through 4 (of 4 total)
  • The forum ‘General Forum (now closed, but readable and searchable)’ is closed to new topics and replies.